Wildfire, San Bernardino
- When
- June 13, 1:30 PM PST to 9:00 PM PST
- Where
- San Bernardino County, Phelan
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 34.841, -116.178 (the zone’s center; the record gives no point)
A brush fire consumed 48 acres, one power pole, and threatened one structure.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
A brush fire consumed 48 acres, one power pole, and threatened one structure.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Jun 13, 1:30 PM PST, 0 minutes earlier.
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA 230 PM PDT FRI JUN 13 2003 .SYNOPSIS...BUILDING HIGH PRESSURE ALOFT WILL BRING A WARMING TREND THROUGH THE WEEKEND...ESPECIALLY INLAND. A DECREASING MARINE LAYER WILL RESULT IN LESS EXTENSIVE NIGHT AND MORNING LOW CLOUDS AND FOG WEST OF THE MOUNTAINS...HOWEVER THE LOW CLOUDS WILL LINGER NEAR SOME BEACHES INTO THE AFTERNOONS. A LITTLE COOLER WITH A DEEPENING MARINE LAYER DURING THE SECOND HALF OF NEXT WEEK AS THE HIGH WEAKENS. .DISCUSSION...STRATUS WAS INTO MOST INLAND COASTAL MOUNTAINS SLOPES THIS AM BUT CLEARED FROM MOST AREAS BY AFTERNOON...ALTHOUGH IT WAS A LITTLE SLOW TO CLEAR FROM NW ZONES. OTHERWISE...CLEAR. THE 12Z NKX SOUNDING HAD AN INVERSION BASED NEAR 3300 FT. WEAKENING ONSHORE GRADIENTS WITH ABOUT 5 MB SAN-IPL. BUILDING BROAD UPPER HI TO OUR S WILL CAUSE GENERALLY INCREASING HEIGHTS...THICKNESS AND 850 MB TEMPS THROUGH SUN THEN LITTLE CHANGE INTO MON. THIS WILL CAUSE THE MARINE LAYER TO BECOME MORE SHALLOW EACH DAY FOR LESS EXTENSIVE NIGHT AND MORNING LOW CLOUDS. HOWEVER...STRATUS WILL PROBABLY LINGER NEAR THE BEACHES...TRAPPED UNDER A STRONGER INVERSION. OTHERWISE...FAIR IN DRY WLY FLOW ALOFT. WARMING TREND THROUGH SUN...ESPECIALLY INLAND...THEN NOT MUCH TEMP CHANGE MON. HIGH ASTRONOMICAL TIDES THROUGH SUN FOR POSSIBLE MINOR TIDAL OVERFLOW AT LOW LYING COASTAL AREAS. LONGER RANGE PROGS GENERALLY INDICATE WEAKENING UPPER HI OR WEAK TROUGHING ALOFT FOR A SLOW COOLING TREND AND DEEPENING MARINE LAYER. THE FLOW ALOFT COULD TURN MORE SLY TOWARD THE END OF THE WEEK BUT PROGS ONLY SHOWING HI LEVEL MOISTURE. SO CONTINUED FAIR EXCEPT FOR INCREASING NIGHT AND MORNING LOW CLOUDS AND FOG W OF THE MOUNTAINS. .SAN...MARINE WEATHER STATEMENT...SEE LAXMWSSGX. ATKIN
CAZ042-043-048-050-055>058-060>062-141300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PDT FRI JUN 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MARTIN
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2003Every state in 2003This day in weather historyWarnings in California, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5363436.